MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED 4.0MM HEXAGONAL SCREWDRIVER SHAFT; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED 4.0MM HEXAGONAL SCREWDRIVER SHAFT; SCREWDRIVERS
Model Number 314.23
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient id also reported as (b)(6).Investigation summary: investigation flow: damage.Visual inspection: the cannulated 4.0 mm hexagonal screwdriver shaft (p/n 314.23, lot # a4ed691) was received showing the distal tip broken off, the broken off fragment was returned.No other issues were identified with the returned components of the device.Dimensional inspection: drawing: cannulated 4.0 mm hexagonal screwdriver, feature: distal tip inner cannulation diameter (view a), specification: 2.9 mm +0.1/-0 mm, measured dimension: 2.94 mm, result: conforming, measurement device: gp29.Dimensional inspection of the distal tip fragment outer diameter could not be accurately conducted due to the oblique fracture pattern and post manufacturing damage / deformation.Document /specification review: the following drawings, reflecting the manufactured and current revision, were reviewed.Cannulated 4.0 mm hexagonal screwdriver.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed for the cannulated 4.0 mm hexagonal screwdriver shaft (p/n 314.23 ,lot # a4ed691) as the distal tip was broken off.While no definitive root cause could be determined, it is possible that the device encountered unintended / excessive forces and / or rough handling during device use.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part # 314.23, synthes lot # a4ed691, supplier lot # na, release to warehouse date: oct 02, 1995, manufactured by synthes (b)(4).Device history review: review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on august 12, 2019, the cannulated hexagonal power screwdriver to the 6.5 mm cannulated screws broke at the tip during a pelvis reconstruction case.Also, the 2.5 hexagonal conical extractor was stripped during the poly trauma procedure.There were fragments generated from a broken device.There was no other required medical intervention.There was no surgical delay.The procedure was successfully completed.There was no patient consequence.Concomitant device reported: unknown 6.5 mm cannulated screws (part# unknown, lot # unknown, quantity unknown).This is report 1 for 2 (b)(4).

Brand Name
CANNULATED 4.0MM HEXAGONAL SCREWDRIVER SHAFT
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8974872
Report Number2939274-2019-60399
Device Sequence Number16897013
Product Code HXX
UDI-Device Identifier10886982188700
UDI-Public(01)10886982188700
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.23
Device Catalogue Number314.23
Device Lot NumberA4ED691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2019
Initial Report FDA Received Date09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: 6.5 MM AND 7.3 MM CANNULATED
Patient Age15 YR
Patient Weight111